Alert archive / Missouri / Wind Advisories in 2017

Wind Advisory 4, NWS Paducah, KY

April 9, 20177 counties in Illinois; 11 counties in Missouri

NWS Paducah, KY issued this wind advisory at Apr 9, 2017, 1:16 PM CDT for 7 counties in Illinois; 11 counties in Missouri. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2017, 1:16 PM CDT (18:16 UTC)
Expired
Apr 9, 2017, 7:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY

Counties Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS73 KPAH 091816
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
116 PM CDT Sun Apr 9 2017

...Strong gusty south winds this afternoon...

ILZ075-080-081-084-085-088-092-MOZ076-086-087-100-107>112-114-
100000-
/O.NEW.KPAH.WI.Y.0004.170409T1816Z-170410T0000Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Alexander-
Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-
Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Cairo, Perryville, Marble Hill, Cape Girardeau, Jackson, 
Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, 
Sikeston, Charleston, and New Madrid
116 PM CDT Sun Apr 9 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

The advisory covers southeast Missouri and parts of southern 
Illinois, mainly along and west of Interstate 57.

* TIMING...Through about sunset. 

* WINDS...Sustained 20 to 30 mph with gusts around 40 mph.

* IMPACTS...High profile vehicles will be difficult to handle.
  Loose outdoor objects such as garbage cans will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:38 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 9, 12:38 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1238 PM CDT Sun Apr 9 2017

.UPDATE...
Updated aviation section for 18Z TAF issuance

&&

.SHORT TERM...(Today through Tuesday night)
Issued at 300 AM CDT Sun Apr 9 2017

The pressure gradient across the region will be tightening through
the morning, so temperatures are not likely to drop much, if any,
through daybreak. With the very mild start to the day, will
definitely
be leaning to the warm side of guidance for highs throughout the
area. A few 80 degree readings are likely, but most areas will be
in the upper 70s.

Used the consensus of all short range guidance for sustained
winds and wind gusts through the day. Not much change here. The
strongest winds will be over our northwest territories where gusts
will be range 35-40 mph, which is nipping right up to Wind
Advisory criteria. We do not plan on issuing an Advisory at this
time, but observations will have to be watched closely. Will
continue to mention it in the HWO.

The 00Z guidance keeps the area dry through daybreak Monday, and
then continues to trend a bit drier through the Monday/Tuesday
event. With the upper ridge in the vicinity, there is a lot of
warm air in the 850mb-700mb layer, which may retard deep
convection for much of the day Monday, even in southern Illinois
and southeast Missouri. If we get substantial precipitation, it
will be due to thunderstorms, so will keep a mention of
thunderstorms Monday and Monday night.

The 00Z GFS is a fast outlier with the cold frontal passage
through the area. It has the front south of our region by 12Z
Tuesday and keeps the entire area dry Tuesday. Will side with the
remainder of guidance and keep chance PoPs focused over the
southeast half of the area Tuesday and into Tuesday evening.
Not as confident about thunderstorms Tuesday, but will defer to the
new Day 3 Convective Outlook, and keep a slight chance of thunder
in the southeast half to third of the area through the day.

Wind fields will be pretty stout in the north Monday afternoon
and evening, but instability will not be. Cannot rule out a stray
strong to severe storm, but will generally be looking at a
lightning and heavy rain concern.

Will be leaning toward the warm side of guidance for highs and
lows for today through Monday night. Southwest winds will be gusty
tonight into Monday, but not as strong as this afternoon.

.LONG TERM...(Wednesday through Saturday)
Issued at 300 AM CDT Sun Apr 9 2017

Medium to low confidence in the extended...mainly with pops.

The models are in good agreement on a dry start to the extended with
upper level ridging over the region along with a surface high.
This will create warming through sinking and compression. This
warming should persist as the surface high drifts off the east
coast bringing a warm and moist flow back into the region. Also
There will be a cold front move through late Thursday albeit
little in the way of cold air in its wake...with little to no
change in temperatures. However dew points will be in the 50s for
the most part which is enough for thunderstorms but the strength
should not be too impressive with dew points that low. Rain
chances will persist with the southerly flow at the surface and
another front approaching late in the weekend. Models are
consistent with instability through the later half of the week
with MUCAPE staying positive through the end of the week. Also
surface based during the day most anything at night should be
elevated in nature. In addition to low summer like pops...qpf
amounts are very low throughout the extended. One thing the models
have been persistent with and in good agreement is that
temperatures will be above normal through the extended with high
well into the 70s across the board.

&&

.AVIATION...
Issued at 1238 PM CDT Sun Apr 9 2017

Wind is about the only aviation concern. Winds aloft are generally
40 to 45 kt at 2k feet agl. Some of this wind is mixing down to the
surface in the form of gusty winds this afternoon. Once the sun sets
and mixing decreases, gusts will subside this evening. However, llws
will become a concern overnight as winds aloft increase even
further. Surface wind gusts will again increase Monday morning.

Otherwise, expect only high cirrus clouds through tonight. Some
lower clouds will arrive on Monday morning, but cigs will likely
remain vfr. No vsby restrictions are anticipated.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DRS
LONG TERM...KH
AVIATION...MY
Hazardous weather outlook, Apr 9, 3:17 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
317 AM CDT Sun Apr 9 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
317 AM CDT Sun Apr 9 2017

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

South winds will gust 30 to 40 mph at times this afternoon. The
strongest winds will be in southern Illinois.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A chance of thunderstorms is forecast Monday through Tuesday. A
few storms may produce some strong wind gusts along the
Interstate 64 corridor late Monday into Monday evening. Otherwise,
lightning and locally heavy rainfall will be the primary
concerns.

A chance of thunderstorms is forecast for all or a portion of the
area Thursday through Saturday. Locally heavy rainfall and
lightning will be the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Special weather statement, Apr 9, 9:34 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
934 AM CDT Sun Apr 9 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-092115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
934 AM CDT Sun Apr 9 2017

...Strong gusty south winds are expected this afternoon...

Windy conditions are expected to develop today. The strongest
winds are expected to occur over southern Illinois and southeast
Missouri, where sustained winds from 20 to 25 mph are expected for
a few hours. Wind gusts will be from 35 to 40 mph at times.

Winds will not be as strong across most of southwest Indiana and
western Kentucky, where gusts should be mainly from 30 to 35 mph
this afternoon. However, the relative humidity will be lower in
those areas, which will result in elevated fire danger. Refrain
from outdoor burning until wind speeds decrease or moisture
increases.

Conditions on area lakes and rivers will be hazardous for small
craft. Drivers of high profile vehicles may experience some
difficulty handling their vehicles, especially in wide open areas
where the wind is unobstructed.

MY

Nearby

Wind Advisories in Missouri, 2017Wind Advisories in Illinois, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.